A 33-year-old female asked:
I am currently on wellbutrin (bupropion) xl and lexapro and was prescribed tramadol. wanted to see if there was a bad interaction if taken together?
2 doctor answers • 5 doctors weighed in
Dr. Yash Khannaanswered
Family Medicine 59 years experience
YesThereIsInteractio: Yes taking Tramadol with these two increases the risk of seizures which may occur with either of them
3k viewsAnswered >2 years ago
Dr. Bahman Omranianswered
Pain Management 19 years experience
Requires Tact: Combination of SSRI such as Lexapro can apparently cause serotonin syndrome. In addition, the manufacturer of tramadol notes concomitant therapy with SSRI increases risk of seizures.Furthermore, both Tramadol and Wellbutrin (bupropion) can lower the seizure threshold. PGT testing to determine CYP2D6 status may be able to guide treatment. The prescribing physician(s) should be informed of this combination.
3k viewsReviewed Feb 25, 2023
Last updated Feb 25, 2023
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.